MAUDE Adverse Event Report: ABBOTT VASCULAR INC. STARCLOSE SE¿; DEVICE, HEMOSTASIS, VASCULAR

ABBOTT VASCULAR INC. STARCLOSE SE¿; DEVICE, HEMOSTASIS, VASCULAR
Model Number 14679-05
Medical Device Problem Codes Off-Label Use (1494); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this was an arteriotomy closure of a calcified left common femoral artery using a starclose device after an interventional atherectomy and percutaneous transluminal angioplasty procedure with a 5f sheath.Reportedly, the thumb advancer was unable to advance as resistance was felt.The sheath was partially split, and the garage tube was flared out.The sheath was then manually split to deploy the clip.Bleeding was observed after deployment and manual compression was used to achieved hemostasis.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6 medical device problem code: 1494 - patient selection.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported failure to split the sheath was confirmed based on the returned device condition.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It was reported that this was an arteriotomy closure of a calcified right common femoral artery using a starclose device with a small-bore sheath.It should be noted that the starclose instructions for use (ifu), states: do not deploy the clip in areas of calcified plaque.It is unknown if the patient calcification contributed to the reported difficulty splitting the sheath.Based on the reported information and the observations from the returned device analysis, the investigation determined that the reported issue appears to be related to circumstances of the procedure.It is unknown if the instructions for use (ifu) deviation contributed to the reported event.The observed evidence of damage to the flex-guide (carving), garage leaves and sheath damage indicates there was device angle change during thumb advancer/slider stroke such that garage leaves interacted with flex-guide and sheath and contributed to the reported difficulty splitting the sheath (failure to split the sheath).The subsequent treatment appears to be related to circumstances of the procedure.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
STARCLOSE SE¿
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22010559
Report Number2024168-2025-04972
Device Sequence Number17478522
Product Code MGB
UDI-Device Identifier08717648175060
UDI-Public(01)08717648175060(17)260301(10)4070341
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P050007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Model Number14679-05
Device Catalogue Number14679-05
Device Lot Number4070341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American